Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 29, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 18, 2013, 10:21 AM CDT for Lee County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2013, 10:21 AM CDT (15:21 UTC)
- Expired
- Mar 18, 2013, 10:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Lee County, AR
The radar
The Memphis radar (KNQA), 110 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
092
WUUS54 KMEG 181521
SVRMEG
ARC077-181545-
/O.NEW.KMEG.SV.W.0029.130318T1521Z-130318T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 AM CDT MON MAR 18 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN EASTERN ARKANSAS...
* UNTIL 1045 AM CDT
* AT 1021 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 7 MILES SOUTH OF MORO...OR 12 MILES NORTHWEST OF MARVELL...
AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIANNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3488 9060 3470 9055 3468 9059 3466 9059
3466 9061 3464 9077 3464 9104 3465 9106
3473 9106 3473 9110 3477 9111
TIME...MOT...LOC 1521Z 258DEG 44KT 3471 9095
$$1 follow-up statement
314
WWUS54 KMEG 181535
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1035 AM CDT MON MAR 18 2013
ARC077-181545-
/O.CON.KMEG.SV.W.0029.000000T0000Z-130318T1545Z/
LEE AR-
1035 AM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR EASTERN LEE COUNTY...
AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR RONDO...OR 6 MILES SOUTHWEST OF MARIANNA...
MOVING EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAGRANGE...
MARIANNA...OAK FOREST...FELTON...SCOTT VALLEY...JEFFERSONVILLE...
HALESIDE...SOUDAN...CODY...RAGGIO...BALL POINT...TONGIN AND CYPRESS
CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3481 9092 3488 9060 3470 9055 3468 9059
3466 9059 3464 9077 3464 9083
TIME...MOT...LOC 1536Z 260DEG 42KT 3472 9076
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:27 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 18, 6:27 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 627 AM CDT MON MAR 18 2013 .UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 509 AM CDT MON MAR 18 2013/ DISCUSSION... THUNDERSTORMS CONTINUED FROM CENTRAL AR INTO NORTHWEST TN AT 5 AM... ROUGHLY ALONG AND NORTH OF I40. THESE STORMS WERE ROOTED IN AN ELEVATED LAYER...ON THE COOL SIDE OF A SURFACE COLD FRONT. FOR THIS AFTERNOON... NAM SOUNDINGS SHOW WARM SECTOR MUCAPES IN EXCESS OF 1000 J/KG... ACCOMPANIED BY MIDLEVEL LAPSE RATES NEAR 7 C/KM OVER NORTHEAST MS. WEAK CONVECTIVE INHIBITION SHOULD BE OVERCOME WITH THE APPROACH OF A MIDLEVEL TROF AXIS... SUPPORTIVE OF A SLIGHT RISK OF SEVERE. POST FRONTAL SHOWERS SHOULD EXIT THE TN RIVER VALLEY THIS EVENING... AS A DRY MIDCONTINENTAL SURFACE HIGH SETTLES IN FOR TUESDAY AND WEDNESDAY. SIMILAR TO THE PAST SEVERAL DAYS...EXTENDED PERIOD MODEL CONSENSUS BETWEEN THE GFS AND ECMWF REMAINS LOWER THAN NORMAL. BOTH MODELS POINT TOWARD A RELATIVELY ACTIVE SOUTHERN BRANCH...BUT DIFFER IN TIMING OF INDIVIDUAL SYSTEMS AND AMOUNT OF LOW LEVEL COLD AIR INTRUSION FROM THE OHIO VALLEY. FOR THE EXTENDED PERIODS...HAVE CHOSEN TO SPLIT THE DIFFERENCE BETWEEN THE MILD GFS AND COOLER ECMWF...WHILE ADDING SOME WEIGHT TO PERSISTENCE. HAVE KEPT POPS AT OR BELOW CHANCE CATEGORY WHERE MODEL CONSENSUS WAS LACKING. PWB && .AVIATION... 12Z TAF CYCLE A QUASI-STATIONARY BOUNDARY LOCATED FROM PARIS TN TO MEMPHIS WILL GRADUALLY MOVE EAST/SOUTHEAST TODAY AS AN UPPER LEVEL TROUGH MOVES THIS BOUNDARY AS A COLD FRONT ACROSS THE LOWER MISSISSIPPI VALLEY. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING AT ALL SITES...WITH BEST CHANCES SHIFTING TO TUP WHERE BEST INSTABILITY AND LIFT WILL RESIDE LATER THIS MORNING INTO THE AFTERNOON. MVFR CONDITIONS EXPECTED TO PREVAIL THROUGH AT LEAST MID AFTERNOON WITH IMPROVEMENT TO VFR CONDITIONS BY LATE AFTERNOON INTO TONIGHT. SOUTHWEST WINDS BETWEEN 8-12KTS WITH OCCASIONAL GUSTS UP TO 20 KTS WILL GRADUALLY VEER NORTHWEST AND DIMINISH TO 6 KTS OR LESS BEHIND THE FRONT BY TONIGHT. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 63 43 61 42 / 90 10 0 0 MKL 62 36 58 35 / 90 10 0 0 JBR 58 37 58 38 / 40 0 0 0 TUP 73 43 65 38 / 100 30 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 18, 9:56 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 956 AM CDT MON MAR 18 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191700- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 956 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND MUCH OF NORTHERN MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS REMAIN THE PRIMARY SEVERE WEATHER THREATS. THE SEVERE WEATHER THREAT WILL COME TO AN END THIS EVENING AS A COLD FRONT MOVES EAST OF THE FORECAST AREA. STRONG STORMS WITH SMALL HAIL WILL BE POSSIBLE FURTHER NORTH ACROSS THE REMAINDER OF THE MID SOUTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY ACROSS THE SLIGHT RISK AREA. PLEASE REPORT ANY LARGE HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. JLH
In the hours before
Special weather statement, Mar 18, 8:57 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 857 AM CDT MON MAR 18 2013 ARZ036-048-TNZ088-181430- CRITTENDEN AR-ST. FRANCIS AR-SHELBY TN- 857 AM CDT MON MAR 18 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 930 AM CDT FOR... SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF SIMSBORO AT 857 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN CRITTENDEN...SHELBY AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR MARION...MIDTOWN MEMPHIS...T O FULLER STATE PARK AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND WAPANOCCA LAKE. && LAT...LON 3532 9005 3500 8990 3499 9044 3514 9051 TIME...MOT...LOC 1357Z 253DEG 33KT 3508 9035
Special weather statement, Mar 18, 9:05 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
905 AM CDT MON MAR 18 2013
MSZ005-006-TNZ091-092-181445-
TISHOMINGO MS-ALCORN MS-HARDIN TN-MCNAIRY TN-
905 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 AM CDT FOR...
NORTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTH OF SHILOH AT 905 AM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN ALCORN...HARDIN...MCNAIRY AND TISHOMINGO COUNTIES...
INCLUDING LOCATIONS NEAR PICKWICK LANDING STATE PARK AND SAVANNAH...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3500 8799 3500 8819 3495 8817 3495 8844
3516 8847 3531 8799 3529 8797 3501 8798
TIME...MOT...LOC 1405Z 258DEG 33KT 3507 8833Special weather statement, Mar 18, 9:21 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 AM CDT MON MAR 18 2013
ARZ036-MSZ001-TNZ088-181445-
CRITTENDEN AR-DE SOTO MS-SHELBY TN-
921 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 AM CDT FOR...
EXTREME EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EXTREME NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF MIDTOWN MEMPHIS AT 921
AM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN CRITTENDEN...DESOTO AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN...
MIDTOWN MEMPHIS AND T O FULLER STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3515 9017 3529 8970 3511 8964 3500 8964
3499 8973 3499 9011
TIME...MOT...LOC 1421Z 256DEG 36KT 3510 9000Special weather statement, Mar 18, 9:27 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
927 AM CDT MON MAR 18 2013
ARZ036-TNZ049-088-181500-
CRITTENDEN AR-SHELBY TN-TIPTON TN-
927 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 AM CDT FOR...
EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER SUNSET AT 928 AM CDT...MOVING EAST AT
40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...SHELBY AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR MARION...MEEMAN SHELBY FOREST STATE PARK...MILLINGTON
AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE
LAKE...THE CHUTE AND WAPANOCCA LAKE.
&&
LAT...LON 3544 9008 3542 9006 3540 9007 3539 9005
3541 9005 3547 9001 3557 8981 3529 8965
3510 9027 3530 9036
TIME...MOT...LOC 1428Z 248DEG 34KT 3525 9020Special weather statement, Mar 18, 9:47 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
947 AM CDT MON MAR 18 2013
TNZ088-089-181515-
SHELBY TN-FAYETTE TN-
947 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 AM CDT FOR...
NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
EAST CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES EAST OF EADS AT 947 AM CDT...MOVING
EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN FAYETTE AND SHELBY COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3508 8965 3528 8972 3540 8934 3540 8921
3539 8919 3519 8919
TIME...MOT...LOC 1447Z 251DEG 37KT 3520 8956Special weather statement, Mar 18, 10:07 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 AM CDT MON MAR 18 2013
ARZ035-048-049-181530-
CROSS AR-LEE AR-ST. FRANCIS AR-
1007 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 AM CDT FOR...
SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER WHEATLEY AT 1007 AM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROSS...LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS
NEAR FORREST CITY...MADISON...MARIANNA...PALESTINE AND VILLAGE CREEK
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3500 9116 3501 9106 3515 9105 3522 9069
3470 9056 3466 9059 3464 9077 3465 9105
3473 9106 3474 9111 3486 9111 3490 9113
3491 9116
TIME...MOT...LOC 1507Z 255DEG 37KT 3491 9106The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:37 AM CDT | Special Weather Statement | MEG | Crittenden | 23 min |
| Mar 18, 8:14 AM CDT | Special Weather Statement | MEG | St. Francis | 31 min |
| Mar 18, 8:57 AM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
| Mar 18, 9:27 AM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
| Mar 18, 10:07 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 23 min |
| Mar 18, 10:42 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee | 48 min |
| Mar 18, 11:10 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.